Coffee Ground Looking Stool - page 2
by CyndiW35055 | 183,969 Views | 18 Comments
Okay, here is the question. I am a nursing student, I graduate in May but I haven't really had to deal with this. My own husband, who is 29, has been having some abdominal pain and this evening he asked me to look at his stool... Read More
- 0Apr 19, '04 by ferferYou know, I have been thinking about this since I posted yesterday and I really hope you got him to go in!! Especially considering the extreme thirst. You don't want to take chances with someone so important to you. Keep insisting if he hasn't gone in yet. Let us know how you make out!
- 0Apr 19, '04 by colleen10That's nursing school for you, you'll never be able to look at bowel movements the same again.
Please tell him to get to a doctor or ER ASAP. Any type of GI bleed is not good, but especially since it is accompanied by pain. Since he is so thirsty you may want to have him drink something like Gatorade that will at least attempt to replace the electrolytes that he is loosing through diarrhea and possibly blood loss. Please keep an eye for him for symptoms that meownsmile described.
I hope he will be ok,
- 0Apr 19, '04 by AgnusAs already stated this IS SERIOUS.
Then remember he is a big boy. Even though you love him with all your heart. He ultimately has a right to make his own decisions on this, no matter how wrong.
do what you can to get him to go. Then you have to let it go, and take care of him if he refuses and you end up with a very sick cookie on your hands.
I would be insistant. But you can't force him.
- 0Apr 19, '04 by MandyInMSOf course he needs to be checked asap by an md.....you mentioned he had been complaining of abd discomfort, did he take anything like Pepto by any chance? silly me didn't know until a few years back that Pepto makes your stools dark..thought I was having a GI bleed..turned out was just the Pepto I was chuggin for heartburn :/
- 0Apr 19, '04 by Shed13911As MandtInMs said, that Pepto is not a good choice. Pepto, Kaopectate both have ASA products in them and can cause more bleeding. I know many people use these products and do not know that. Working in a Pedi Call Center for triage, we caution parents to not give either of them to their children because if they also have a virus, they can develop something called "Reyes syndrome" and that can be fatal.
Either way, I would say no more Pepto for your husband and a really good exam ASAP.
- 0Apr 21, '04 by CyndiW35055Actually, he is feeling a little better. Took him to the ER Monday and doctor the on Tuesday and the doc says that he just has a bad stomach virus that is going around. Luckily, myself and our kids haven't gotten it and hopefully won't but the doc did tell him that it takes about 5 days to start to clear up. He actually went back to work today, spoke with him an hour ago and he is feeling weak but he is better. So, keep your fingers crossed that all will be well. Thank you all for your feedback on this situation.